MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 0.76MM DRILL BIT/MINI QC WITH 10MM STOP/44.5MM; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 0.76MM DRILL BIT/MINI QC WITH 10MM STOP/44.5MM; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Model Number 316.290
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: gfa, gff, hsz.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a drill bit would not fit into the tps drill.A second unknown drill was brought in to see if the drill was broken and realized it was the drill bit that would not fit in, so the surgeon was able to complete the surgery without any issues using a similar drill bit with different link.There was a surgical delay of 5 to 7 minutes.Patient status is unknown.Concomitant device: unknown drill (part # unknown, lot # unknown, quantity 2).This report is for one (1) 0.76mm drill bit/mini qc with 10mm stop/44.5mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 316.290, lot u125185: release to warehouse date: september 30, 2010.Supplier: (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was completed: the drill bit was received with no visual defects.A functional test was unable to be performed since the drill was not returned along with the drill bit.The complaint was not able to be replicated, therefore the complaint is not confirmed.Dimensional analysis was completed, the diameter of the device measured within specification.The diameter of the flat tab to the round outer portion of the device measured within specification.The mid portion of the connection to the drill measured within specification.The relevant drawing was reviewed.The complaint condition is not confirmed as the drill bit was received with no visual defects.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
0.76MM DRILL BIT/MINI QC WITH 10MM STOP/44.5MM
Common Device Name
INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8282722
Report Number2939274-2019-56098
Device Sequence Number18873879
Product Code HWE
UDI-Device Identifier10886982189578
UDI-Public(01)10886982189578
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number316.290
Device Catalogue Number316.290
Device Lot NumberU125185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1